# SDR QMLA2020062520030

- Difficulty date: June 25, 2020
- Submitted: June 25, 2020
- Operation: Air carrier
- Aircraft: N132LN
- Make and model: Urocop EC 130 B4
- Aircraft serial: 3970
- Aircraft time: 6,436 hours, 16,678 cycles
- System (JASC): 2140 · Heating System
- Part: Heater
- Condition: Odor
- Location: Cabin
- Stage of operation: HO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

DURING INITIAL TAKE-OFF HOVER MED CREW MEMBER SMELLED AN ELECTRICAL ODOR IN THE CABIN. PILOT LANDED BACK ON THE DOLLY AND TERMINATED FLIGHT.  PRIOR TO FLIGHT AMT PERFORMED REQUIRED PREFLIGHT AIRWORTHINESS CHECK, DURING CHECK, THE BLEED AIR HEAT AND DEMISTING VALVES WHERE EXCERCISED TO ENSURE THAT THEY WHERE NOT JAMMING FROM NOT BEING USED (SUMMER MONTHS).  BOTH SCREW TYPE VALVES NEXT TO PILOTS SEAT WHERE LEFT SLIGHTLY OPEN BY THE AMT TO PREVENT THERMAL LOCK.  AFTER AIRCRAFT ABORTED MISSION AMT AND PILOT GROUND RAN AIRCRAFT FOR 20 MINS WITH 2 ENGINE STARTS, VALVES WHERE LEFT IN CLOSED POSITION NO ODOR, ONCE VALVES OPENED ODOR WAS PRESENT.  AMT BROUGHT MEDCREW OUT TO RUNNING AIRCRAFT AND HAD THEM SMELL ODOR, CONFIRMED THAT IS WHAT THEY SMELLED.  AMT AND PILOT DETERMINED NO DEFECTS, MERELY THE HEATER CAUSING THE ODOR.  ONE MEDCREW STATED AFTERWARD THAT SHE REALIZED THAT WAS WHAT IS WAS AFTER THE FACT.  AIRCRAFT HAD JUST RETURNED (APPROX 15 FLIGHT HOURS) FROM MAJOR MAINTENANCE 600 HOUR INSPECTION.
